Alert archive / Colorado / River Flood Warnings in 2023
River Flood Warning 4, NWS Pueblo, CO
NWS Pueblo, CO issued this river flood warning at May 11, 2023, 10:34 PM MDT for Pueblo County, Colorado. It took effect at May 12, 2023, 9:00 PM MDT. It was in force for 34 hr.
The area
The outline as issued.
The facts
- Issued
- May 11, 2023, 10:34 PM MDT (04:34 UTC)
- In effect from
- May 12, 2023, 9:00 PM MDT
- Expired
- May 14, 2023, 7:13 AM MDT
- In force
- 34 hr
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Pueblo County, CO
The radar
The Pueblo radar (KPUX), 30 km from the middle of the area, began a volume at 04:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Arkansas River near Nepesta (NPTC2).
- Action stage
- 15.5 ft
- Minor stage
- 16.5 ft
- Moderate stage
- 17.5 ft
- Major stage
- 18.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07117000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
562
WGUS45 KPUB 120434
FLWPUB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Pueblo CO
1034 PM MDT Thu May 11 2023
...The National Weather Service in Pueblo CO has issued a Flood
Warning for the following rivers in Colorado...
Arkansas River Near Nepesta affecting Pueblo County.
For the Lower Arkansas River...including Nepesta...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Caution is urged when walking near riverbanks.
Additional information is available at www.weather.gov.
The next statement will be issued Friday morning at 1045 AM MDT.
&&
COC101-121645-
/O.NEW.KPUB.FL.W.0004.230513T0300Z-230514T1313Z/
/NPTC2.1.ER.230513T0300Z.230513T1200Z.230514T0112Z.NO/
1034 PM MDT Thu May 11 2023
...FLOOD WARNING IN EFFECT FROM FRIDAY EVENING TO SUNDAY MORNING...
...REPLACES RIVER FLOOD WATCH...
* WHAT...Minor flooding is forecast.
* WHERE...Arkansas River Near Nepesta.
* WHEN...From Friday evening to Sunday morning.
* IMPACTS...At 16.5 feet, Minor Flood. Agricultural lands near
Nepesta are flooded.
* ADDITIONAL DETAILS...
- At 10:15 PM MDT Thursday the stage was 13.8 feet.
- Forecast...The river is expected to rise above flood stage
late tomorrow evening to a crest of 16.9 feet Saturday
morning. It will then fall below flood stage Saturday
evening.
- Flood stage is 16.5 feet.
- Flood History...This crest compares to a previous crest of
16.6 feet on 05/21/2015.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3827 10424 3821 10411 3816 10394 3809 10394
3814 10411 3820 10424
$$
Moore4 follow-up statements
573
WGUS85 KPUB 120725
FLSPUB
Flood Statement
National Weather Service Pueblo CO
125 AM MDT Fri May 12 2023
...The Flood Warning continues for the following rivers in
Colorado...
Arkansas River Near Nepesta affecting Pueblo County.
For the Lower Arkansas River...including Nepesta...Major flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Caution is urged when walking near riverbanks.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
Additional information is available at www.weather.gov.
The next statement will be issued this afternoon at 130 PM MDT.
&&
COC101-121930-
/O.CON.KPUB.FL.W.0004.230513T0300Z-230514T1313Z/
/NPTC2.3.ER.230513T0600Z.230513T1200Z.230513T2248Z.NO/
125 AM MDT Fri May 12 2023
...FLOOD WARNING REMAINS IN EFFECT FROM THIS EVENING TO SUNDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Arkansas River Near Nepesta.
* WHEN...From this evening to Sunday morning.
* IMPACTS...At 16.5 feet, Minor Flood. Agricultural lands near
Nepesta are flooded.
* ADDITIONAL DETAILS...
- At 12:15 AM MDT Friday the stage was 14.0 feet.
- Forecast...The river is expected to rise above flood stage
just after midnight tonight to a crest of 16.9 feet tomorrow
morning. It will then fall below flood stage tomorrow
afternoon.
- Flood stage is 16.5 feet.
- Flood History...This crest compares to a previous crest of
16.6 feet on 05/21/2015.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3827 10424 3821 10411 3816 10394 3809 10394
3814 10411 3820 10424
$$
EP770
WGUS85 KPUB 121343
FLSPUB
Flood Statement
National Weather Service Pueblo CO
743 AM MDT Fri May 12 2023
...The Flood Warning continues for the following rivers in
Colorado...
Arkansas River NEAR Avondale affecting Pueblo County.
Arkansas River Near Nepesta affecting Pueblo County.
For the Lower Arkansas River...including Nepesta...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Caution is urged when walking near riverbanks.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at www.weather.gov.
The next statement will be issued this evening at 745 PM MDT.
&&
COC101-130145-
/O.EXT.KPUB.FL.W.0003.000000T0000Z-230514T0651Z/
/ADLC2.2.ER.230512T0836Z.230513T0600Z.230513T1851Z.UU/
743 AM MDT Fri May 12 2023
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY SUNDAY MORNING...
* WHAT...Minor flooding is occurring and moderate flooding is
forecast.
* WHERE...Arkansas River NEAR Avondale.
* WHEN...Until early Sunday morning.
* IMPACTS...At 8.0 feet, Moderate Flood
* ADDITIONAL DETAILS...
- At 7:15 AM MDT Friday the stage was 7.5 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 7:15 AM MDT Friday was 7.6 feet.
- Forecast...The river is expected to rise to a crest of 8.1
feet just after midnight tonight. It will then fall below
flood stage early tomorrow afternoon.
- Flood stage is 7.0 feet.
- Flood History...This crest compares to a previous crest of
8.1 feet on 08/04/1972.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3829 10441 3829 10434 3827 10425 3820 10425
3822 10434 3822 10441
$$
COC101-130145-
/O.EXT.KPUB.FL.W.0004.230513T1200Z-230514T1200Z/
/NPTC2.1.ER.230513T1200Z.230513T1800Z.230514T0000Z.NO/
743 AM MDT Fri May 12 2023
...FLOOD WARNING NOW IN EFFECT FROM SATURDAY MORNING TO SUNDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Arkansas River Near Nepesta.
* WHEN...From Saturday morning to Sunday morning.
* IMPACTS...At 16.5 feet, Minor Flood. Agricultural lands near
Nepesta are flooded.
* ADDITIONAL DETAILS...
- At 7:15 AM MDT Friday the stage was 14.6 feet.
- Forecast...The river is expected to rise above flood stage
tomorrow morning to a crest of 16.7 feet early tomorrow
afternoon. It will then fall below flood stage tomorrow
evening.
- Flood stage is 16.5 feet.
- Flood History...This crest compares to a previous crest of
16.6 feet on 05/21/2015.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3827 10424 3821 10411 3816 10394 3809 10394
3814 10411 3820 10424
$$
EP290
WGUS85 KPUB 121912
FLSPUB
Flood Statement
National Weather Service Pueblo CO
112 PM MDT Fri May 12 2023
...The Flood Warning continues for the following rivers in
Colorado...
Arkansas River NEAR Avondale affecting Pueblo County.
...The Flood Warning is extended for the following rivers in
Colorado...
Arkansas River Near Nepesta affecting Pueblo County.
For the Lower Arkansas River...including Avondale and Nepesta...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
Caution is urged when walking near riverbanks.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at www.weather.gov.
The next statement will be issued late tonight at 100 AM MDT.
&&
COC101-130715-
/O.EXT.KPUB.FL.W.0003.000000T0000Z-230514T0215Z/
/ADLC2.1.ER.230512T0836Z.230513T0600Z.230513T1415Z.UU/
112 PM MDT Fri May 12 2023
...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Arkansas River NEAR Avondale.
* WHEN...Until tomorrow evening.
* IMPACTS...At 7.8 feet, Minor Flood
* ADDITIONAL DETAILS...
- At 12:45 PM MDT Friday the stage was 7.1 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 12:45 PM MDT Friday was 7.6 feet.
- Forecast...The river is expected to rise to a crest of 7.8
feet just after midnight tonight. It will then fall below
flood stage tomorrow morning.
- Flood stage is 7.0 feet.
- Flood History...This crest compares to a previous crest of
7.8 feet on 04/24/1942.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3829 10441 3829 10434 3827 10425 3820 10425
3822 10434 3822 10441
$$
COC101-130715-
/O.EXT.KPUB.FL.W.0004.230514T0000Z-230514T1200Z/
/NPTC2.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NR/
112 PM MDT Fri May 12 2023
...FLOOD WARNING NOW IN EFFECT FROM SATURDAY EVENING TO SUNDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Arkansas River Near Nepesta.
* WHEN...From Saturday evening to Sunday morning.
* IMPACTS...At 16.5 feet, Minor Flood. Agricultural lands near
Nepesta are flooded.
* ADDITIONAL DETAILS...
- At 12:15 PM MDT Friday the stage was 14.9 feet.
- Forecast...The river will rise to 16.2 feet just after
midnight tonight. It will then fall to 16.0 feet tomorrow
morning. A second rise is expected tomorrow evening near
16.5 feet.
- Flood stage is 16.5 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3827 10424 3821 10411 3816 10394 3809 10394
3814 10411 3820 10424
$$
KAM766
WGUS85 KPUB 130123
FLSPUB
Flood Statement
National Weather Service Pueblo CO
723 PM MDT Fri May 12 2023
...The Flood Warning continues for the following rivers in
Colorado...
Arkansas River NEAR Avondale affecting Pueblo County.
...The Flood Warning is cancelled for the following rivers in
Colorado...
Arkansas River Near Nepesta affecting Pueblo County.
For the Lower Arkansas River...including Avondale...Minor flooding
is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Caution is urged when walking near riverbanks.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at www.weather.gov.
The next statement will be issued this evening at 830 PM MDT.
&&
COC101-130230-
/O.CAN.KPUB.FL.W.0004.230514T0000Z-230513T0123Z/
/NPTC2.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NR/
723 PM MDT Fri May 12 2023
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Arkansas River Near Nepesta.
* ADDITIONAL DETAILS...
- At 6:15 PM MDT Friday the stage was 15.0 feet.
- Forecast...The river will rise to 15.4 feet tomorrow morning.
It will then fall to 14.5 feet tomorrow evening. It will rise
to 14.8 feet Sunday morning. It will then fall again and
remain below flood stage.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3827 10424 3821 10411 3816 10394 3809 10394
3814 10411 3820 10424
$$
COC101-131330-
/O.EXT.KPUB.FL.W.0003.000000T0000Z-230513T2028Z/
/ADLC2.1.ER.230512T0836Z.230513T0600Z.230513T0828Z.UU/
723 PM MDT Fri May 12 2023
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY TOMORROW AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Arkansas River NEAR Avondale.
* WHEN...Until early tomorrow afternoon.
* IMPACTS...At 8.0 feet, Moderate Flood
* ADDITIONAL DETAILS...
- At 7:00 PM MDT Friday the stage was 7.7 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 7:00 PM MDT Friday was 7.7 feet.
- Forecast...The river is expected to rise to a crest of 7.7
feet just after midnight tonight. It will then fall below
flood stage just after midnight tonight.
- Flood stage is 7.0 feet.
- Flood History...This crest compares to a previous crest of
7.8 feet on 04/24/1942.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3829 10441 3829 10434 3827 10425 3820 10425
3822 10434 3822 10441
$$
MooreWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this river flood warning went out at May 11, 8:06 PM MDT, 2 hours 28 minutes earlier.
Area forecast discussion, May 11, 8:06 PM MDT, 2 hours 28 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 806 PM MDT Thu May 11 2023 .UPDATE... Issued at 753 PM MDT Thu May 11 2023 Main update this evening was to issue a Flood Watch for all of El Paso County through Friday morning. Widespread one to three inches were observed across the county over the last 24 hours, with minor flooding along with rises on area creeks and streams observed. With an additional one to two inches expected tonight, would not be surprised to see renewed rises on those rivers and streams and minor flooding of low-lying and flood prone areas. So, felt fairly confident with issuing the Flood Watch. While rates may not be as high tonight, once again, don't think it will take much to raise flooding concerns. Did increase snow totals across Teller County where it is still snowing. Am concerned some even higher amounts could occur and will take another look at it this evening. While impacts look to be more focused over the highest elevations, that could change during the overnight hours. If this looks to be possible, will think about upgrading the current Winter Weather Advisory across Teller to a Winter Storm Warning. && .SHORT TERM...(This evening through Friday) Issued at 327 PM MDT Thu May 11 2023 Key Messages: 1) Wrap around precipitation to increase in coverage across the central mts into eastern mountains and Pikes Peak region. 2) Locally heavy rainfall possible into the late evening, with higher elevation snows, especially the central mountains and Pikes Peak region. Current water vapor imagery has upper low spinning across eastern Crowley and western Kiowa Counties, with deformation band showers and storms moving south and west across the southeast mtns and portions of the southern I-25 Corridor with the precipitation associated with mid level trowel and wraparound precipitation across northeastern Colorado into the Front Range at this time. SPC meso-analysis is indicating a thin ribbon of 500-1000 j/kg of CAPE coinciding with 40-50kts of shear across Crowley and Kiowa Counties, with the best instability and shear values north into northeastern Colorado and northwestern Kansas. With that said, tornado watch #211 remains in place for Kiowa County until 6 PM. For tonight and Friday, models in agreement of the upper low to continue to lift northeast into northwestern Kansas tonight, with scattered showers continuing to lift out across the southeast plains while the main wrap around shield increases in coverage and intensity across the central mts through the Pikes Peak region and into northern portions of the I-25 Corridor this evening with precipitation slowly diminishing from south to north through the overnight hours. Additional precipitation amounts from around 0.25 to 0.75 inches with the greatest amounts expected along and north of the Palmer Dvd. While not expecting heavy rainfall, there could be some pockets of moderate rain this evening, and will need to continue to monitor area rivers and streams, which have been running high and fast through out today. Model data has been handling snow levels poorly today, with cams indicating light snow continuing in Woodland Park at this time. With that said, have extended the winter weather advisory across Teller County through early Friday morning, with an additional 2 to 5 inches possible. Could also see some some light snow mixing in across northwestern portions of El Paso County though not expecting much if any accumulations. The winter weather advisory for the higher terrain of the Central Mtns also continues through midnight with precipitation diminishing thereafter. With gradient flow tightening tonight, breezy north to northwest winds are expected across the area tonight, with breezy northerly winds continuing across the plains through the day on Friday. With moisture remaining in place, and some solar insolation, will see isolated to scattered showers and a possible embedded thunderstorm, developing over and near the higher terrain through the afternoon. Temperatures to remain generally below seasonal levels, with lows tonight in the upper 30s to upper 40s across the plains, and in the upper 20s and 30s across the higher terrain. Highs on Friday to be in the 60s to lower 70s across the plains and mainly 40s and 50s across the higher terrain. .LONG TERM...(Friday night through Thursday) Issued at 327 PM MDT Thu May 11 2023 Key messages: 1) Some lingering showers and thunderstorms will be over portions of the region Friday night through Saturday morning, mainly over the southeastern mountains. There will be snow for the higher elevations. 2) Afternoon thunderstorms will build later in the morning over the ContDvd, then spread eastward throughout the afternoon and evening on Saturday. 3) Numerous showers and thunderstorms will be likely from Saturday night through Sunday. Rain with some thunder will be likely Sunday night for most areas, and snow for the higher elevations. 4) Showers and thunderstorms will be likely again for the higher terrain and possible for the plains, mainly during the afternoon and evening hours, from Monday through Thursday. 5) Temperature trend for the next week looks to remain on the cooler side this weekend, with a gradual warmup through the next work week. Detailed discussion: Friday night through the weekend... The low pressure center that is associated with a major shortwave will continue to propagate towards the northeast and over Nebraska by late Friday evening. Models are relatively in agreement with the movement, yet the timing differs slightly between them, which could affect how long the wrap around moisture is available. Some recycled moisture in the mid levels will also keep showers and perhaps a few thunderstorms possible, mainly over the higher terrain. There will also be some snow for the higher elevations, above 9500 feet. These lingering showers will continue to taper off going into the early morning hours on Saturday. Lows will be generally in the 40s across the plains, and mid 20s to 30s for high country. All of the models area still in relatively good agreement and have an upper level low developing over the Great Basin to the west retrograding back towards the northwest. This will help to draw up mid level moisture and also allow a disturbance over Texas to transition northward. This will cause showers and thunderstorms to initiate over the ContDvd and then spread eastward throughout the day as the upper level disturbance continues to advance slowly north towards Colorado. As this occurs, a plume of subtropical moisture extending up from the Gulf of Mexico will produce widely scattered showers and thunderstorms across the region by later in the night on Saturday. This area of lower pressure will keep things relatively cool with extensive cloud cover over the region, therefore Sunday will be the coolest day of the next week. Monday through Thursday... The deterministic models do tend to differ more by this period in the forecast with the progression of disturbances, although there is plenty of mid level moisture remaining in place over the inner mountain west in general. Given what is displayed in the ensemble members, which has a ridge in place further to the west and a trough downstream over the eastern CONUS. This alludes to a somewhat unsettled weather pattern continuing for Colorado. The result will be showers and thunderstorms developing, mainly over the higher terrain and during the afternoon and evening hours, with a chance over the plains as well. Depending on what the outcome is of the mid level flow, some of these thunderstorms could also impact portions of the plains by later in the day each of these days, yet it is still too far out for there to be any certainty at this time. In addition, with an overall ridge to the west and trough to the east showing up in the ensembles, the temperatures will remain on the slightly cooler side this weekend, with a slight rebound in temperatures through the next work week. -Stewey && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 327 PM MDT Thu May 11 2023 Mainly VFR conditions expected at COS, PUB and ALS over the next 24 hours, as upper low continues to lift north and east across southeast Colorado and into northwestern Kansas through the evening. This will keep the threat of showers with an embedded thunderstorm possible, through the afternoon at all three taf sites, with showers remaining possible at COS and PUB through the evening, before all precipitation lifts north and east into northeastern Colorado through the overnight hours. Brief heavy rain and small hail will be possible with storms at COS and PUB, with gusty north to northwest winds of 15-30kts prevailing through the taf period. && .PUB WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until midnight MDT tonight for COZ058- 060. Winter Weather Advisory until 6 AM MDT Friday for COZ081-082. Flood Watch through Friday morning for COZ084-085. && UPDATE...RODRIGUEZ SHORT TERM...MW LONG TERM...STEWARD AVIATION...MW
Hazardous weather outlook, May 11, 11:04 AM MDT, 11 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1104 AM MDT Thu May 11 2023 COZ058>089-093>099-121715- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1104 AM MDT Thu May 11 2023 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight One or two strong to severe storms are expected through the afternoon across the southeast Colorado Plains, mainly north and east of I-25 and along and north of the of the Highway 50 Corridor. The main threats from these storms will be hail up to ping pong ball size and wind gusts over 60 mph, along with lightning and heavy rainfall. There is also a low threat for a tornadoes. Pockets of heavy rainfall are possible across the Pikes Peak region today, with some localized flooding possible. High and fast flows can also be expected in rivers, creeks and drainages across the Pikes Peak region today. Scattered snow showers across the higher terrain this morning may mix with rain through the afternoon, before changing back to all snow this evening. Additional accumulations of 1 to 5 inches will be possible through tonight, with the greatest amounts expected across the highest peaks of the Central Mountains into the higher peaks of the Pikes Peak region. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A cool and unsettled weather pattern remains in the offing through this weekend and into early next week. There will be chances of afternoon and evening showers and thunderstorms each day. The main threats from all storms will be lightning and gusty winds up to 40 mph, with locally heavy rain and small hail possible with the strongest storms. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be likely over portions of the region. 23/23
In the hours before
Special weather statement, May 11, 5:49 PM MDT, 4 hours 45 minutes before
Special Weather Statement
National Weather Service Pueblo CO
549 PM MDT Thu May 11 2023
COZ096-120015-
Eastern Kiowa County CO-
549 PM MDT Thu May 11 2023
...A strong thunderstorm will impact portions of northeastern Kiowa
County through 615 PM MDT...
At 549 PM MDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout near Chivington, or 21 miles
southwest of Cheyenne Wells, moving northeast at 30 mph.
HAZARD...Landspouts, wind gusts up to 50 mph, and pea size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
This storm will remain over mainly rural areas of northeastern Kiowa
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 700 PM MDT for southeastern
Colorado.
&&
LAT...LON 3849 10232 3844 10250 3855 10263 3862 10257
3861 10213
TIME...MOT...LOC 2349Z 223DEG 25KT 3853 10251
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
PSLocal storm report, May 11, 5:54 PM MDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
554 PM MDT THU MAY 11 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HEAVY RAIN 2 N BLACK FOREST 39.05N 104.70W
05/11/2023 M3.04 INCH EL PASO CO TRAINED SPOTTER
&&Local storm report, May 11, 5:57 PM MDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
557 PM MDT THU MAY 11 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM SNOW WOODLAND PARK 39.00N 105.05W
05/11/2023 M8.0 INCH TELLER CO TRAINED SPOTTER
STORM TOTAL. ADDITIONAL 4.0 INCHES SINCE
THIS MORNING.
&&Local storm report, May 11, 7:36 PM MDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
736 PM MDT THU MAY 11 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM HEAVY RAIN 5 WNW BLACK FOREST 39.05N 104.78W
05/11/2023 M3.52 INCH EL PASO CO PUBLIC
&&Local storm report, May 11, 9:17 PM MDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
917 PM MDT THU MAY 11 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HEAVY SNOW DIVIDE 38.94N 105.16W
05/11/2023 E18.0 INCH TELLER CO PUBLIC
STORM TOTAL. MEASURED AN ADDITIONAL TWO
INCHES IN THE LAST TWO HOURS.
&&Local storm report, May 11, 10:19 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1019 PM MDT THU MAY 11 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 PM HEAVY RAIN 4 NW PETERSON AFB 38.88N 104.74W
05/11/2023 M3.23 INCH EL PASO CO TRAINED SPOTTER
24 HOUR STORM TOTAL.
&&The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 6:53 PM MDT | Flood Watch | PUB | El Paso | 9 hr |
| May 11, 9:31 PM MDT | Areal Flood Warning | PUB | El Paso | 6 hr |
| May 11, 9:42 PM MDT | Winter Storm Warning | PUB | El Paso, Fremont, Teller | 6 hr |
| May 12, 2:47 PM MDT | Special Weather Statement | PUB | Huerfano | 28 min |
| May 12, 4:31 PM MDT | Special Weather Statement | PUB | Custer | 29 min |
| May 12, 4:38 PM MDT | Severe Thunderstorm Warning | PUB | Custer, Huerfano | 37 min |
| May 12, 5:26 PM MDT | Flash Flood Warning | PUB | Custer | 3 hr |
Nearby
River Flood Warnings in Colorado, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.